Levothyroxine

Levothyroxine is a drug used to treat hypothyroidism, which is a condition that results from underactive thyroid gland. It provides thyroid hormone to the body. The side effects include increased appetite, weight loss, excessive sweating, nervousness, and anxiety.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What can cause weight gain, sweating and tiredness?

Query: Hi doctor, Recently, I ordered thyrocare test. The test report shows total triiodothyronine (T3) CLIA 117 ng/dL, total thyroxine (T4) CLIA 10.9 µg/dL, thyroid stimulating hormone (TSH) CLIA 9.04 µIU/mL, FT3 - 3.03, FT4 - 1.08 and anti-microsomal antibody (AMA) - 315. My BP is 145/90 mmHg. I have s...  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hello, Welcome to icliniq.com. You are having symptoms of hypothyroidism and the reports too are suggesting the same. I recommend you to start tablet Eltroxin (Levothyroxine) 50 mcg every morning in empty stomach and repeat TSH (thyroid stimulating hormone) after two months. Revert back after two mo...  Read Full »

Is high TSH after delivery a sign of postpartum thyroiditis?

Query: Hi doctor, My wife, who is 29 years old, had symptoms of tiredness and dry skin. So, we tested her thyroid function. I found that her serum TSH level was 150 as well as free T4 below normal. Is this symptom of hypothyroidism? She delivered a baby seven months ago and the test was done recently. She ...  Read Full »


Dr. Sakthivel Sivasubramanian

Endocrinologist

Answer: Hi, Welcome to icliniq.com. It could be postpartum thyroiditis or unmasking of autoimmune hypothyroidism. As it is most likely to be the latter, kindly start her on Thyroxine 75-100 mcg once daily (Levothyroxine) depending upon her weight. Check TSH (thyroid stimulating hormone), FT4 (...  Read Full »

Levothyroxine and Armour Thyroid are causing side effects. What can be done now?

Query: Hello doctor, Levothyroxine and Armour Thyroid both cause awful side effects for me. What can be done now? I cannot tolerate either of them.  Read Full »


Dr. Syed Abdul Kader

Endocrinologist

Answer: Hi, Welcome to icliniq.com. If you are taking treatment for hypothyroidism, it is to see that you get the right dose. But whether you are being over replaced or under replaced should be determined by periodic thyroid function test, if a single hormone, then TSH which shows amplified suppression an...  Read Full »

I am on Levothyroxine after thyroidectomy and it is driving me nuts. Is this side effect of Levothyroxine?

Query: Hello doctor,I recently had a complete thyroidectomy, and the lymph nodes around the thyroid removed because I was diagnosed with medullary carcinoma of the left nodule of my thyroid. I am now on Levothyroxine 135 mg, and it is driving me nuts. I have experiencing nervousness, anxiety, no sleep, str...  Read Full »


Dr. Alka

Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. I read your query. You need to take Levothyroxine for the rest of your life regularly because our body daily needs this hormone for various functions like metabolism etc. However, along with that you can use some herbal products which can help you up to some extent a...  Read Full »

My blood pressure is 149/91 mmHg even after taking Tylenol. Please help.

Query: Hi doctor, I am having high blood pressure since my ER visit, five days back. I have been taking Tylenol, as per the ER discharge notes, and gradually getting worse since then. My blood pressure was 149/91 mmHg before, and now it is 154/91 mmHg after the visit. I keep having to catch deeper breaths ...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You are having hypothyroidism problem, for which you are taking Levothyroxine tablets. Some form of headaches and irritation can occur as a side effect of Levothyroxine. And in hypothyroidism weakness can occur. High blood pressure is contributing to the headaches. I s...  Read Full »

What is the recommended amount of Synthyroid that can be increased to get normal TSH level?

Query: Hello doctor,My 24 years old daughter born without a thyroid and treated with Synthroid since birth has a TSH level of 23.980 uIU/mL and T4 Free of 1.57 mg/dl on the current dose of Synthroid 150 mcg. Her weight is 150 lbs and height 5' 4". Her endocrinologist increased her dose to 300 mcg, thinking...  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. It is better to increase the dose by 25 mcg, i.e. 175 mcg if she was using 150 mcg till date escalating the dose or thyroid medication will be like 25 to 50 mcg at a time. Not double the dose causes severe sickness. As you mentioned, she was Synthroid (Levothyroxine)...  Read Full »

Are there any foods to be avoided while on Levothyroxine?

Query: Hello doctor, I had a sudden weight gain. Are there any foods that should be avoided either at certain times of the day or all together while taking Levothyroxine to treat an underactive thyroid?  Read Full »


Dr. Tanvi Mayur Patel

Diabetologist, Endocrinologist

Answer: Hello, Welcome to icliniq.com. Avoid raw cabbage, cauliflower, brocolli, soy and soy products like soy sauce, soy milk, tofu, strawberry, walnut, spinach, and brussel sprouts. Do not take any meals or drink except plain water for atleast 45 minutes after taking medication. Avoid taking acidity-cau...  Read Full »

Is Hashimoto's disease a serious condition?

Query: Hello doctor, I am an 18-year-old girl. I have had thyroid problems since I was around 11. It used to be just considered hypothyroidism but now we have figured out that it is Hashimoto’s disease. I rotate daily between 88 mcg and 100 mcg of my Levothyroxine to keep my TSH in check because tha...  Read Full »


Dr. Chandra Shekhar

Family Physician, General Practitioner, Pulmonologist

Answer: Hi, Welcome to icliniq.com. Hashimoto disease also causes hypothyroidism and you are already taking medication for hypothyroidism. So do not worry. It is a type of autoimmune disease. So kindly go for detecting which autoimmune problem causes your Hashimoto disease means along with Levothyroxine y...  Read Full »

Why am I still having palpitations after taking Levothyroxine?

Query: Hello doctor, I was diagnosed with hypothyroidism two months back and started on Armour 15 mg. Four weeks later, upon recheck, my TSH dropped four numbers which were good but I had some palpitations for a short time each day. I just switched to Levothyroxine 50 mg and the palpitations are maybe one...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Have you checked your heart rate during the episodes of palpitations? Nonetheless, the palpitations will get better when you take Levothyroxine dose gradually. So no need to worry about it. Just continue taking the thyroid medicine and your symptoms will improve with t...  Read Full »

Why TSH is high two months after stopping Levothyroxine?

Query: Dear doctor, I had multinodular goiter with normal TSH. I was taking Levothyroxine tablet daily for 12 months. Now, two months after completing the tablets, my TSH is 11.5 (max 5.5). Why?  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. As long as you were taking Levothyroxine, your body levels of T3, T4 hormones were maintained at normal levels. Due to your goiter, your body is not producing T3, T4 hormones adequately. But, that is getting compensated by excessive synthesis of TSH (thyroid-stimulatin...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.